Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Melbourne, FL

April 19, 2015Brevard County, Orange County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 19, 2015, 5:54 PM EDT for Brevard County, Orange County, Volusia County, Florida. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 5:54 PM EDT (21:54 UTC)
Expired
Apr 19, 2015, 6:45 PM EDT
In force
51 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Orange County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 6:20 PM EDTTSTM WND GST 415 Nnw Mims, FLUSAF TOWER 0819 RECORDED A 36 KNOT WIND GUST OUT OF THE SOUTHWEST AS A STRONG THUNDERSTORM MOVED OFFSHORE.
Apr 19, 6:30 PM EDTTSTM WND GST 624 Nw Haulover Canal, FLUSAF TOWER 0421 RECORDED A 54 KNOT WIND GUST OUT OF THE SOUTHWEST AS A SEVERE THUNDERSTORM MOVED OFFSHORE NORTHERN BREVARD COUNTY.
Apr 19, 6:35 PM EDTTSTM WND GST 584 N Haulover Canal, FLUSAF TOWER 0022 RECORDED A 50 KNOT WIND GUST OUT OF THE SOUTHWEST.
Apr 19, 6:55 PM EDTTSTM WND GST 403 Sse Playalinda Beach, FLUSAF TOWER 0211 MEASURED A 35 KNOT WIND GUST OUT OF THE NORTHWEST. NEARBY USAF TOWER 0110 RECORDED A 45 KNOT WIND GUST OUT OF THE WEST AT 1800 LST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WUUS52 KMLB 192154
SVRMLB
FLC009-095-127-192245-
/O.NEW.KMLB.SV.W.0008.150419T2154Z-150419T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
554 PM EDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREVARD COUNTY IN FLORIDA...
  SOUTHEASTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA...
  SOUTHEASTERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 645 PM EDT

* AT 553 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTMAS...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TITUSVILLE...OAK HILL...CHRISTMAS AND HAULOVER CANAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF ON OR NEAR THE INTRACOASTAL WATERWAY...GET OUT OF THE WATER AND 
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2849 8059 2857 8060 2846 8072 2859 8072
      2859 8066 2863 8079 2872 8074 2880 8085
      2845 8076 2837 8102 2857 8111 2862 8099
      2869 8102 2893 8082 2884 8082 2886 8077
      2849 8054
TIME...MOT...LOC 2153Z 240DEG 40KT 2859 8098 

$$

MOSES
3 follow-up statements
601 
WWUS52 KMLB 192213
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT SUN APR 19 2015

FLC009-095-127-192245-
/O.CON.KMLB.SV.W.0008.000000T0000Z-150419T2245Z/
BREVARD FL-ORANGE FL-VOLUSIA FL-
613 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN BREVARD...SOUTHEASTERN ORANGE AND SOUTHEASTERN VOLUSIA
COUNTIES...

AT 610 PM EDT...DOPPLER RADAR CONTINUE TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAULOVER 
CANAL...MOVING NORTHEAST AT 45 MPH.

AN ADDITIONAL STRONG STORM WAS ALSO MOVING ACROSS SOUTHEASTERN 
ORANGE COUNTY. 

LOCATIONS IMPACTED INCLUDE...TITUSVILLE...OAK 
HILL...MIMS..SCOTTSMOOR...SHILOH...APOLLO BEACH AND HAULOVER CANAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF ON OR NEAR INTRACOASTAL WATERWAY...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2849 8059 2857 8060 2846 8072 2859 8072
      2859 8066 2863 8079 2872 8074 2880 8085
      2845 8076 2837 8102 2857 8111 2862 8099
      2869 8102 2893 8082 2884 8082 2886 8077
      2849 8054
TIME...MOT...LOC 2210Z 240DEG 40KT 2869 8077 

$$

MOSES
501 
WWUS52 KMLB 192240
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
640 PM EDT SUN APR 19 2015

FLC095-127-192248-
/O.CAN.KMLB.SV.W.0008.000000T0000Z-150419T2245Z/
ORANGE FL-VOLUSIA FL-
640 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE AND
SOUTHEASTERN VOLUSIA COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2849 8054 2849 8059 2855 8059 2855 8062
      2846 8072 2853 8074 2852 8078 2845 8076
      2842 8086 2843 8086 2868 8083 2853 8078
      2854 8072 2859 8072 2859 8066 2863 8079
      2872 8074 2876 8080 2878 8078
TIME...MOT...LOC 2238Z 240DEG 40KT 2885 8046 

$$

FLC009-192245-
/O.CON.KMLB.SV.W.0008.000000T0000Z-150419T2245Z/
BREVARD FL-
640 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN BREVARD COUNTY...

AT 638 PM EDT...STRONG TO SEVERE STORMS WERE LOCATED FROM JUST EAST 
OF TITUSVILLE AND PORT SAINT JOHN TO PLAYALINDA BEACH AND 
NORTH MERRITT ISLAND...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2849 8054 2849 8059 2855 8059 2855 8062
      2846 8072 2853 8074 2852 8078 2845 8076
      2842 8086 2843 8086 2868 8083 2853 8078
      2854 8072 2859 8072 2859 8066 2863 8079
      2872 8074 2876 8080 2878 8078
TIME...MOT...LOC 2238Z 240DEG 40KT 2885 8046 

$$

CRISTALDI
509 
WWUS52 KMLB 192249
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 PM EDT SUN APR 19 2015

FLC009-192255-
/O.EXP.KMLB.SV.W.0008.000000T0000Z-150419T2245Z/
BREVARD FL-
649 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BREVARD COUNTY
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND IS EXITING THE WARNED AREA. THEREFORE THE WARNING HAS 
BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2849 8054 2849 8059 2855 8059 2855 8062
      2846 8072 2853 8074 2852 8078 2845 8076
      2842 8086 2843 8086 2868 8083 2853 8078
      2854 8072 2859 8072 2859 8066 2863 8079
      2872 8074 2876 8080 2878 8078
TIME...MOT...LOC 2244Z 240DEG 40KT 2885 8046 

$$

MOSES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:45 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 19, 3:45 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EDT SUN APR 19 2015

.DISCUSSION...

TONIGHT...SOUTHERN EDGE OF CONVECTIVE BAND MOVING INTO NE GULF AND
NORTH FL HAS BEEN WEAKENING RECENTLY AND HRRR/WRF MODELS INDICATE
THIS TREND WILL CONTINUE. HOWEVER SOME PRECIP/EMBEDDED STORM
ACTIVITY FROM THIS BAND MAY REACH LAKE COUNTY TOWARD SUNSET. AHEAD
OF THIS LINE HRRR CONTINUES TO SHOW SOME ISO/SCT STORMS FORMING
ESPECIALLY NEAR THE COAST FROM BOUNDARY COLLISIONS WITH THE EAST
COAST SEA BREEZE. LATEST SFC OBS SHOW THE SEA BREEZE HAS BEEN ABLE
TO HOLD ON RIGHT ALONG THE COAST AT SOME LOCATIONS. HOWEVER AN
INCREASING LOW LEVEL S/SW FLOW INTO LATE DAY MAY PUSH WHAT SEA
BREEZE REMAINS OFFSHORE. IF SO CONVECTIVE ACTIVITY MAY BE LIMITED
INTO THIS EVENING. FOR NOW WILL HOLD ONTO A CHANCE FOR STORMS INTO
THE EVENING MAINLY ALONG THE COAST. IF ANY BOUNDARY COLLISIONS DO
OCCUR ISO STRONG STORMS NOT OUT OF THE QUESTION.

RAIN CHANCES END BY MIDNIGHT WITH ANY SHOWERS/STORMS PUSHING
OFFSHORE. OVERNIGHT LOWS WILL BE IN THE UPPER 60S TO LOW 70S.

MONDAY...MODELS SHOW ANOTHER MID LEVEL S/W PUSHING THROUGH THE NRN
GULF AHEAD OF WEAK FRONT MOVING INTO THE SOUTHEAST STATES. THIS
DISTURBANCE WILL LIKELY LEAD TO ANOTHER BAND OF CONVECTION
DEVELOPING OVER THE CENTRAL/EASTERN GULF SHIFTING EASTWARD TOWARD
THE FL PENINSULA IN THE EARLY MORNING HOURS. NAM AND TO A DEGREE THE
WRF SHOW THIS BAND DEVELOPING FARTHER NORTH AND PUSHING ACROSS MUCH
OF THE REGION INTO THE AFT WHILE THE GFS/ECMWF KEEP GREATEST RAIN
CHANCES/MOISTURE SOUTH OF ORLANDO. HAVE LEANED TOWARD A BLEND FOR
NOW WHICH KEEPS RAIN CHANCES FAIRLY CONSISTENT AROUND 50-60 PERCENT.
SOME STRONG TO ISO SEVERE STORMS POSSIBLE IF ENOUGH HEATING CAN
OCCUR OUT AHEAD OF ANY CONVECTION OVER THE GULF. MAIN THREAT WOULD
BE STRONG WIND GUSTS AND HAIL.

TUE...A COOL FRONT WILL SETTLE SOUTH ACROSS CENTRAL FL BRINGING SOME
DRIER AIR AND TEMPERATURES MORE SEASONABLE FOR THIS TIME OF YEAR IN
THE LOW TO MID 80S. HAVE LOWERED RAIN CHANCES ACROSS THE NORTH TO 20
PERCENT NORTH OF ORLANDO AND THIS MAY BE GENEROUS. MOISTURE LINGERING
ACROSS THE SOUTH WILL KEEP RAIN CHANCES 40 TO 50 PERCENT FROM
OKEECHOBEE TO THE TREASURE COAST.

REST OF WEEK (PREVIOUS)...DEPARTURE OF STRONG UPR WIND MAXIMA WL BRING
EVOLUTION TO ZONAL PATTERN WITH BROAD WEAK HIGH DOWNSTREAM ACTING
TO STABILIZE AIRMASS...WITH SOME DRYING AS WELL OVER THE NORTH AT
MIDWEEK. AFTERNOON BOUNDARY INTERACTION AND SUFFICIENT LL MOISTURE
WL FORCE SOME SHOWERS AND SLOW MOVING STORMS WED-THU WITH AT LEAST
MENTIONABLE RAIN CHCS IN THE EXTENDED FCST LACKING ANY NOTABLE
PATTERN CHG AND OR DRYING OF THE AMBIENT AIRMASS.

&&

.AVIATION...
TEMPO IFR/MVFR CONDS IN ISO/SCT SHRA/TSRA MAINLY TOWARD THE COAST
WILL OCCUR AHEAD OF APPROACHING BAND OF CONVECTION THAT IS
WEAKENING OVER THE NE GULF. THIS BAND MAY REACH AREAS WEST OF I-4
TOWARD SUNSET...PRODUCING ADDITIONAL REDUCTIONS TO CIG/VIS MAINLY AT
KLEE. CONVECTION THEN DIMINISHING/PUSHING OFFSHORE INTO LATE EVENING
WITH MAINLY VFR OVERNIGHT. DEEP MOISTURE AND AN APPROACHING
DISTURBANCE ALOFT WILL KEEP HIGH RAIN CHANCES IN THE FORECAST FOR
TOMORROW WITH SCT-NMRS SHRA/TSRA PRODUCING TEMPO IFR/MVFR CONDS INTO
THE AFT.

&&

.MARINE...
TONIGHT-MONDAY...S/SW WINDS UP TO 10-15 KNOTS WILL BECOME MORE W/SW
INTO LATE MON AS A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST
STATES. SEAS WILL REMAIN AROUND 2-4 FEET. MAIN CONCERN WILL CONTINUE
TO BE FOR OFFSHORE MOVING STORMS THIS EVENING AND TOMORROW AFT/EVE...
PRODUCING STRONG GUSTY WINDS.

TUE-THU...WEAK FRONT PROGGED TO MOVE DOWN THE FL PENINSULA TUE SO
WIND FLOW WILL BE W/NW 10 KNOTS. FLOW BEHIND THE FRONT MID WEEK WILL
BECOME ONSHORE AROUND 10 KNOTS. SEAS WILL REMAIN 4 FEET OR LESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  84  68  80 /  40  40  20  20
MCO  70  87  69  83 /  20  50  20  30
MLB  71  87  70  82 /  40  60  30  30
VRB  70  87  70  83 /  40  60  30  50
LEE  70  84  68  82 /  20  50  20  20
SFB  70  85  69  83 /  30  50  20  20
ORL  71  86  69  83 /  20  50  20  30
FPR  69  87  70  83 /  40  60  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...WEITLICH
LONG TERM....KELLY
Hazardous weather outlook, Apr 19, 11:50 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1150 AM EDT SUN APR 19 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD
COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA
COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
1150 AM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
STRONG SURFACE HEATING WILL COMBINE WITH COOLING TEMPERATURES IN
THE MID LEVELS AND A DIFLUENT WIND FLOW ALOFT TO PRODUCE A HIGHER
COVERAGE OF STORMS THAN PREVIOUS DAYS. SCATTERED SHOWERS AND STORMS
ARE EXPECTED TO DEVELOP OVER THE COASTAL COUNTIES OF MARTIN...SAINT
LUCIE...INDIAN RIVER...BREVARD AND VOLUSIA DURING THE EARLY TO MID
AFTERNOON. THE COVERAGE AND INTENSITY OF STORMS SHOULD INCREASE TOWARD
EVENING AS THE WEST COAST SEA BREEZE APPROACHES THE FLORIDA EAST COAST.
STORM MOTION WILL BE TOWARD THE EAST NORTHEAST AT 20 TO 30 MPH.

SOME OF THE STORMS THIS AFTERNOON AND EARLY EVENING WILL BE STRONG...
PRODUCING FREQUENT LIGHTNING STRIKES...DOWNBURST WINDS UP TO 50 MPH AND
LOCALLY HEAVY RAIN. ONE OR TWO STORMS MAY BE BECOME SEVERE AND PRODUCE
DAMAGING WINDS NEAR 60 MPH AND LARGE HAIL.

.RIP CURRENT IMPACT...
OCEAN SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA
BEACHES TODAY. THE RIP CURRENTS SHOULD BE AT THEIR STRONGEST
DURING THE AFTERNOON OUTGOING TIDE. DO NOT SWIM ALONE AND SWIM
NEAR A LIFE GUARD. CHECK WITH LIFE GUARDS CONCERNING SURF
CONDITIONS BEFORE GOING INTO THE SURF.

.MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS WILL MOVE TOWARD THE EAST NORTHEAST AT 20 TO
25 KNOTS WHICH WILL BRING THEM ACROSS THE INTRACOASTAL AND NEAR
SHORE ATLANTIC WATERS IN THE LATE AFTERNOON AND EARLY EVENING.
SOME OF THE STORMS WILL CONTAIN STRONG WIND GUSTS OF 35 TO 45
KNOTS AND FREQUENT LIGHTNING. AS A RESULT...MARINE WARNINGS
APPEAR LIKELY FOR PORTIONS OF THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
CONDITIONS WILL REMAIN FAVORABLE FOR STRONG STORMS ON MONDAY
CONTAINING FREQUENT LIGHTNING...STRONG WINDS AND HAIL. SUFFICIENT
MOISTURE REMAINING IN PLACE OVER EAST CENTRAL FLORIDA WILL ALLOW
FOR DAILY AFTERNOON STORMS THIS UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF A SEVERE WEATHER WARNING IS ISSUED.

KELLY/WIMMER

In the hours before

Special weather statement, Apr 19, 4:33 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT SUN APR 19 2015

FLZ045-144-192115-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
433 PM EDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE COUNTY UNTIL
515 PM EDT...

AT 431 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HORIZON WEST TO NEAR
FOUR CORNERS TO 7 MILES NORTHWEST OF CHAMPIONS GATE...AND MOVING EAST
NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE DISNEY AND ATTRACTIONS AREAS...
ORLANDO...OCOEE...WINTER GARDEN...WINTER PARK AND MAITLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2851 8170 2864 8139 2864 8133 2861 8133
      2861 8132 2836 8130 2835 8136 2835 8174
TIME...MOT...LOC 2031Z 251DEG 34KT 2847 8165 2836 8167 2832 8172

CRISTALDI
Special weather statement, Apr 19, 4:49 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT SUN APR 19 2015

FLZ041-192145-
INLAND VOLUSIA COUNTY FL-
449 PM EDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VOLUSIA COUNTY UNTIL
545 PM EDT...

AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SALT SPRINGS TO NEAR LYNNE
...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE GEORGE...BAKERSTOWN AND SEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON OR NEAR NORTHERN LAKE GEORGE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2929 8142 2919 8155 2920 8156 2920 8161
      2923 8162 2924 8163 2929 8165 2932 8168
      2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 2047Z 228DEG 27KT 2936 8175 2915 8186 2890 8206

CRISTALDI
Special weather statement, Apr 19, 5:20 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
520 PM EDT SUN APR 19 2015

FLZ041-044>046-141-147-192215-
NORTHERN LAKE COUNTY FL-NORTHERN BREVARD COUNTY FL-ORANGE FL-
INLAND VOLUSIA COUNTY FL-COASTAL VOLUSIA COUNTY FL-SEMINOLE FL-
520 PM EDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAKE...NORTHWESTERN
BREVARD...NORTHWESTERN ORANGE...VOLUSIA AND SEMINOLE COUNTIES UNTIL
615 PM EDT...

AT 518 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL CLUSTERS OF
STRONG THUNDERSTORMS ALONG AND AHEAD OF A LINE EXTENDING FROM NEAR
ORANGE CITY TO NEAR LAKE APOPKA TO NEAR SEA WORLD...AND MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREATER ORLANDO...DELTONA...DAYTONA BEACH...PORT ORANGE AND SANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR OPEN LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2887 8078 2886 8078 2889 8081 2889 8080
      2890 8082 2884 8082 2880 8079 2877 8072
      2880 8085 2871 8084 2837 8147 2871 8165
      2912 8146 2930 8106 2912 8096 2931 8105
TIME...MOT...LOC 2118Z 231DEG 31KT 2897 8135 2867 8159 2841 8143

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:33 PM EDTSpecial Weather StatementMLBOrange42 min
Apr 19, 4:49 PM EDTSpecial Weather StatementMLBFlagler56 min
Apr 19, 5:12 PM EDTSevere Thunderstorm WarningMLBOrange48 min
Apr 19, 5:20 PM EDTSpecial Weather StatementMLBOrange, Seminole, Volusia55 min
Apr 19, 5:32 PM EDTSpecial Marine WarningMLB118 min
Apr 19, 6:16 PM EDTSpecial Marine WarningMLB89 min
Apr 19, 6:53 PM EDTSpecial Weather StatementMLBBrevard52 min
Apr 19, 7:42 PM EDTSpecial Marine WarningMLB93 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.